Alert archive / Colorado / Winter Storm Watches in 2017

Winter Storm Watch 3, NWS Pueblo, CO

January 7, 20176 counties in Colorado

NWS Pueblo, CO issued this winter storm watch at Jan 7, 2017, 11:18 AM MST for 6 counties in Colorado. It took effect at Jan 9, 2017, 12:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 7, 2017, 11:18 AM MST (18:18 UTC)
In effect from
Jan 9, 2017, 12:00 AM MST
Expired
Jan 8, 2017, 4:18 AM MST
In force
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 6.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2017-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2017-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1414 m above ground
0-6 km bulk shear
101 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

150 
WWUS45 KPUB 071818
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1118 AM MST SAT JAN 7 2017

COZ058-060-066-068-080300-
/O.NEW.KPUB.WS.A.0003.170109T0700Z-170110T1300Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...BONANZA...NORTH PASS...CUMBRES PASS...
WOLF CREEK PASS
1118 AM MST SAT JAN 7 2017

...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE
MONDAY NIGHT. 

* LOCATION...LAKE AND WESTERN CHAFFEE COUNTIES ABOVE 11000
  FEET...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000
  FEET...INCLUDING CLIMAX...BONANZA...NORTH PASS...CUMBRES PASS
  AND WOLF CREEK PASS.

* CAUSE AND TIMING...PERIODS OF SNOW ARE EXPECTED LATE SUNDAY
  NIGHT THROUGH LATE MONDAY NIGHT...WITH SIGNIFICANT ACCUMULATIONS
  LIKELY.

* SNOW ACCUMULATION...10 TO 20 INCHES...WITH LOCALLY HIGHER
  AMOUNTS POSSIBLE ON WEST FACING SLOPES.

* WIND...WESTERLY 25 TO 35 MPH GUSTING TO 60 MPH PRODUCING BLOWING
  SNOW AND POOR VISIBILITIES.

* IMPACT...SNOW AND AREAS OF BLOWING SNOW WILL REDUCE VISIBILITY 
  AND ROADWAYS WILL BECOME ICY AND SNOWPACKED MAKING TRAVEL 
  DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
3 follow-up statements
933 
WWUS45 KPUB 072200
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
300 PM MST SAT JAN 7 2017

COZ058-060-066-068-080700-
/O.CON.KPUB.WS.A.0003.170109T0700Z-170110T1300Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...BONANZA...NORTH PASS...CUMBRES PASS...
WOLF CREEK PASS
300 PM MST SAT JAN 7 2017

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH LATE MONDAY NIGHT...

* LOCATION...LAKE AND WESTERN CHAFFEE COUNTIES ABOVE 11000 
  FEET...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 
  10000 FEET...INCLUDING CLIMAX...BONANZA...NORTH PASS...CUMBRES 
  PASS AND WOLF CREEK PASS. 

* CAUSE AND TIMING...PERIODS OF SNOW ARE EXPECTED LATE SUNDAY 
  NIGHT THROUGH LATE MONDAY NIGHT...WITH SIGNIFICANT 
  ACCUMULATIONS LIKELY. 

* SNOW ACCUMULATION...10 TO 20 INCHES...WITH LOCALLY HIGHER 
  AMOUNTS POSSIBLE ON WEST FACING SLOPES. 

* WIND...WESTERLY 25 TO 35 MPH GUSTING TO 60 MPH PRODUCING 
  BLOWING SNOW AND POOR VISIBILITIES. 

* IMPACT...SNOW AND AREAS OF BLOWING SNOW WILL REDUCE VISIBILITY 
  AND ROADWAYS WILL BECOME ICY AND SNOWPACKED MAKING TRAVEL 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
379 
WWUS45 KPUB 080442
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
942 PM MST SAT JAN 7 2017

COZ058-060-066-068-081400-
/O.CON.KPUB.WS.A.0003.170109T0700Z-170110T1300Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...BONANZA...NORTH PASS...CUMBRES PASS...
WOLF CREEK PASS
942 PM MST SAT JAN 7 2017

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH LATE MONDAY NIGHT...

* LOCATION...LAKE AND WESTERN CHAFFEE COUNTIES ABOVE 11000 
  FEET...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 
  10000 FEET...INCLUDING CLIMAX...BONANZA...NORTH PASS...CUMBRES 
  PASS AND WOLF CREEK PASS. 

* CAUSE AND TIMING...PERIODS OF SNOW ARE EXPECTED LATE SUNDAY
  NIGHT THROUGH LATE MONDAY NIGHT...WITH SIGNIFICANT ACCUMULATIONS
  LIKELY. THE HEAVIEST ACCUMULATIONS WILL FALL MONDAY AFTERNOON
  AND EVENING.

* SNOW ACCUMULATION...10 TO 20 INCHES...WITH LOCALLY HIGHER 
  AMOUNTS POSSIBLE ON WEST FACING SLOPES. 

* WIND...WEST WINDS 25 TO 35 MPH GUSTING TO 65 MPH ACROSS THE
  HIGHER ELEVATIONS AND EXPOSED AREAS. THIS WILL PRODUCE EXTENSIVE
  BLOWING AND DRIFTING SNOW.

* IMPACT...SNOW AND AREAS OF BLOWING SNOW WILL REDUCE VISIBILITY
  TO UNDER A MILE AND ROADWAYS WILL BECOME ICY AND SNOWPACKED
  MAKING TRAVEL DIFFICULT. AVALANCHE DANGER WILL INCREASE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...AND BLOWING SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO
MONITOR THE LATEST FORECASTS.

&&

$$
797 
WWUS45 KPUB 081118
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
418 AM MST SUN JAN 8 2017

COZ058-060-066-068-081930-
/O.UPG.KPUB.WS.A.0003.170109T0700Z-170110T1300Z/
/O.NEW.KPUB.WS.W.0002.170109T1200Z-170110T1800Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...BONANZA...NORTH PASS...CUMBRES PASS...
WOLF CREEK PASS
418 AM MST SUN JAN 8 2017

...WINTER STORM WARNING IN EFFECT FROM 5 AM MONDAY TO 11 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 AM
MONDAY TO 11 AM MST TUESDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* LOCATION...LAKE AND WESTERN CHAFFEE COUNTIES ABOVE 11000 
  FEET...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 
  10000 FEET...INCLUDING CLIMAX...BONANZA...NORTH PASS...CUMBRES 
  PASS AND WOLF CREEK PASS. 

* CAUSE AND TIMING...HEAVY SNOW WILL DEVELOP MONDAY AND CONTINUE
  INTO MIDDAY TUESDAY...WITH THE HEAVIEST SNOWFALL OCCURRING
  MONDAY AFTERNOON AND EVENING.

* SNOW ACCUMULATION...10 TO 20 INCHES BY MIDDAY TUESDAY...WITH
  LOCALLY HIGHER AMOUNTS POSSIBLE ON WEST FACING SLOPES.

* WIND...WEST WINDS 25 TO 35 MPH GUSTING TO 65 MPH ACROSS THE 
  HIGHER ELEVATIONS AND EXPOSED AREAS. THIS WILL PRODUCE 
  EXTENSIVE BLOWING AND DRIFTING SNOW. 

* IMPACT...SNOW AND AREAS OF BLOWING SNOW WILL REDUCE VISIBILITY 
  TO UNDER A MILE AND ROADWAYS WILL BECOME ICY AND SNOWPACKED 
  MAKING TRAVEL DIFFICULT. AVALANCHE DANGER WILL INCREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

COZ059-081930-
/O.NEW.KPUB.WS.W.0002.170109T1200Z-170110T1800Z/
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
INCLUDING...LEADVILLE
418 AM MST SUN JAN 8 2017

...WINTER STORM WARNING IN EFFECT FROM 5 AM MONDAY TO 11 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 AM
MONDAY TO 11 AM MST TUESDAY.

* LOCATION...LEADVILLE AND VICINITY. 

* CAUSE AND TIMING...HEAVY SNOW WILL DEVELOP MONDAY AND CONTINUE
  INTO MIDDAY TUESDAY...WITH THE HEAVIEST SNOWFALL OCCURRING
  MONDAY AFTERNOON AND EVENING.

* SNOW ACCUMULATION...8 TO 15 INCHES BY MIDDAY TUESDAY.

* WIND...WEST WINDS 15 TO 25 MPH GUSTING TO 35 MPH ACROSS THE
  HIGHER ELEVATIONS AND EXPOSED AREAS. THIS WILL PRODUCE EXTENSIVE
  BLOWING AND DRIFTING SNOW.

* IMPACT...SNOW AND AREAS OF BLOWING SNOW WILL REDUCE VISIBILITY
  TO UNDER A MILE AND ROADWAYS WILL BECOME ICY AND SNOWPACKED
  MAKING TRAVEL DIFFICULT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Jan 7, 11:17 AM MST, 1 minute earlier.

Area forecast discussion, Jan 7, 11:17 AM MST, 1 minute before
Area Forecast Discussion
National Weather Service Pueblo CO
1117 AM MST Sat Jan 7 2017

.UPDATE...
Issued at 1115 AM MST Sat Jan 7 2017

We issued a winter storm watch for the contdvd sun-nite thru mon-
nite. Also refreshed short term NDFD.

UPDATE Issued at 1003 AM MST Sat Jan 7 2017

Expired wind chill warning and updated gridds to account for
current conditions.

&&

.SHORT TERM...(Today and tonight)
Issued at 449 AM MST Sat Jan 7 2017

With an upper level ridge over the area today, the weather will be
dry acrs southeast and south central CO.  Temps today will still be
below average.  Highs temps forecast for today could be challenging
with the snow cover.  Will stay on the cool side of guidance and
maybe a little below in some areas.

Tonight a disturbance will move into CO and is expected to bring
some snow to the Continental Dvd, but accumulations will be light.
The rest of the area will remain dry tonight.  Westerly winds
increase ovr the mtns and nearby lower elevations tonight and this
will help keep temps a little warmer in these locations.  Some cloud
cover tonight will help keep temps in many locations from being as
cold as they are this morning.

.LONG TERM...(Sunday through Friday)
Issued at 449 AM MST Sat Jan 7 2017

...Another round of strong winds and ContDvd snow Monday and
Tuesday...

Sunday-Tuesday...Moderate west to northwest flow aloft across the
region Sunday as an embedded short wave translates across the
northern Rockies. West to southwest flow aloft increases across the
region Sunday night with strong westerly flow aloft expected across
the area Monday through Tuesday, as a strong eastern Pacific jet
stream translates across the central Rockies. Passing northern
Rockies wave brings snowfall of 1 to 4 inches to the higher
elevations of the central mountains through the day Sunday, with
some light accumulations possible across the rest of the ContDvd.
Downslope flow helps to warm temperatures back to at and above
seasonal levels on Sunday, though will likely see strong inversions
in place across the San Luis Valley keeping temperatures from
warming much.

Latest models continue to indicate ample available moisture
spreading into the region late Sunday night, and with increasing
orographic flow and UVV associated with the passing jet, should see
snow increasing along and west of the ContDvd into Monday morning,
with heavy wind driven snow at times, continuing through Monday
night into Tuesday morning. With that said, will likely need winter
storm watches for the higher terrain of the ContDvd in the near
future, with another 1 to 2 feet of snow possible.

Across the rest of the area, windy to very windy conditions will be
possible, especially over and near the higher terrain. Latest models
x-sections are indicating the potential for strong and damaging
downslope winds across the lower eastern slopes of Rampart Range and
the Wet and Sangre de Cristo mountains late Sunday night through
Monday morning, with a mtn top stable layer and reverse shear aloft.
Will need to continue to monitor future model runs for the possible
addition of a high wind watch for this timeframe as well. Gusty
westerly winds expected to continue across the higher terrain and
spread across the eastern plains Monday night as a bora front
continues to move area. The downslope winds will also lead to at to
well above normal temperatures across the area on Monday, with
slightly cooler temperatures Tuesday behind a passing bora front.

Wednesday-Friday...Lower confidence in this period of the extended
forecast as latest models differ on strength and location of more
Pacific energy moving across the region. The GFS is further north
and more progressive with energy moving across the region where as
the ECMWF is slower and digs more energy south across the Desert SW
and southern Rockies. At any rate, stayed close to model consensus
which keeps good chances of snow across the ContDvd Wednesday and
Thursday, with slight pops spreading east across the plains on
Friday. Temperatures look to stay at or above seasonal levels
through the period, with a possible cool down on Friday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1003 AM MST Sat Jan 7 2017

ALS... Winds will remain light and variable for the forecast period,
a cirrus deck is likely to stick around through 06Z tonight. Low
level saturation and variable winds are in favor for low-level
cloud development around 10Z... This is quite uncertain as there
is very little water vapor in the air. If the low level clouds
develop, MVFR conditions would be met. Other than that brief
period of MVFR, expect VFR throughout the forecast period.

COS... Higher cloud deck will be persistent throughout the forecast
period, slightly dissipating around 08Z tonight. Diurnal wind shift
expected around 05Z.  VFR conditions throughout the forecast period
is expected.

PUB... Upper level clouds expected throughout most of the forecast
period... turning to FEW around 11Z.  Diurnal wind shift expected at
04Z tonight. VFR conditions throughout the forecast period.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from late Sunday night through late Monday
night for COZ058-060-066-068.

&&

UPDATE...HODANISH/MOORE
SHORT TERM...28
LONG TERM...MW
AVIATION...HODANISH/SKELLY
Hazardous weather outlook, Jan 7, 6:50 AM MST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
650 AM MST SAT JAN 7 2017

COZ058>089-093>099-081400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
650 AM MST SAT JAN 7 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

VERY COLD WIND CHILLS OF BETWEEN 18 AND 24 BELOW ZERO ARE
EXPECTED UNTIL AROUND MIDMORNING...ALONG THE LOWER ARKANSAS VALLEY
FROM AROUND THE PUEBLO AREA TO THE KANSAS BORDER AND INTO KIOWA
COUNTY.  PORTIONS OF THE THE SAN LUIS VALLEY WILL HAVE WIND CHILLS
COLDER THAN 25 BELOW ZERO UNTIL ABOUT MIDMORNING.  EXPOSED SKIN WILL
SUFFER FROM FROSTBITE IN AS LITTLE AS 15 MINUTES.

LATE TONIGHT IN THE CENTRAL MOUNTAINS...THERE WILL BE THE POSSIBILITY
OF ONE TO TWO INCHES OF SNOW ACCUMULATION...MAINLY ABOVE 10000 FEET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 4 INCHES CAN BE EXPECTED
ACROSS THE HIGHER ELEVATIONS OF THE EASTERN SAWATCH AND WESTERN
MOSQUITO MOUNTAINS THROUGH THE DAY SUNDAY.

ANOTHER WEATHER SYSTEM IS EXPECTED TO BRING MORE SNOW...HEAVY AND
WIND DRIVEN AT TIMES...TO AREAS ALONG THE CONTINENTAL DIVIDE LATE
SUNDAY NIGHT THROUGH EARLY TUESDAY MORNING. IN ADDITION TO THE
SNOW...WINDY CONDITIONS CAN BE EXPECTED OVER AND NEAR THE HIGHER
TERRAIN THROUGH THE PERIOD...AS A STRONG JET STREAM MOVES ACROSS
THE STATE. THERE COULD ALSO BE A PERIOD OF STRONG AND DAMAGING
DOWNSLOPE WINDS ACROSS THE EASTERN SLOPES OF THE RAMPART RANGE AND
EASTERN SLOPES OF THE WET AND SANGRE DE CRISTO MOUNTAINS LATE SUNDAY
NIGHT THROUGH THE DAY MONDAY.

ANOTHER ROUND OF SNOW WILL BE POSSIBLE ACROSS THE CONTINENTAL DIVIDE
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE LATE TONIGHT IN THE CENTRAL MOUNTAINS.

28/23

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 4:08 AM MSTWind Chill WarningPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache5 hr
Jan 7, 4:08 AM MSTWind Chill AdvisoryPUBBent, Kiowa, Otero, Prowers, Pueblo5 hr
Jan 7, 3:08 PM MSTHigh Wind WatchPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more313 days

Nearby

Winter Storm Watches in Colorado, 2017Every winter storm watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.